Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 85, NWS Springfield, MO

May 17, 2020Stone County, Missouri

NWS Springfield, MO issued this river flood warning at May 17, 2020, 12:40 AM CDT for Stone County, Missouri. It took effect at May 17, 2020, 4:14 AM CDT. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2020, 12:40 AM CDT (05:40 UTC)
In effect from
May 17, 2020, 4:14 AM CDT
Expired
May 18, 2020, 7:18 PM CDT
In force
39 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Stone County, MO

The radar

The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point James River (MO) at Galena (GLNM7).

Action stage
11 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

216 
WGUS43 KSGF 170540
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1240 AM CDT Sun May 17 2020

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  James River at Galena affecting Stone County.
   
.Heavy rainfall from the last 24 hours will cause river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Stay tuned to NOAA Weather Radio for later statements or possible 
warnings.

&&

MOC209-171740-
/O.NEW.KSGF.FL.W.0085.200517T0914Z-200519T0018Z/
/GLNM7.1.ER.200517T0914Z.200517T1800Z.200518T0018Z.NO/
1240 AM CDT Sun May 17 2020

The National Weather Service in Springfield has issued a
* Flood Warning for 
  The James River at Galena.
* From early this morning to Monday evening.
* At 12:15 AM Sunday The stage was 11.7 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will rise to near 19.2 feet this afternoon. 
  Additional details will be available later this morning. 
* Flood History...This crest compares to a previous crest of 19.5 feet
  on Jul 3 2015.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

James River Basin
  Galena           15  11.7 Sun 12 AM  10.2   9.5   9.0


&&


LAT...LON 3697 9338 3696 9334 3690 9336 3678 9345
      3677 9351 3680 9352 3690 9345

 

$$
4 follow-up statements
685 
WGUS83 KSGF 171415
FLSSGF
Flood Statement
National Weather Service Springfield MO
915 AM CDT Sun May 17 2020

 ...The Flood Warnings continue for the following rivers in 
Missouri...
 
  James River at Galena affecting Stone County 
  Roubidoux Creek Near Waynesville affecting Pulaski County 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  Gasconade River at Jerome affecting Phelps County 
  Little Osage River near Horton affecting Vernon County 
  Marmaton River near Nevada affecting Vernon County 
  Osage River at Taberville affecting St. Clair County 
   
.Heavy rainfall over the past 24 hours combined with current light
rain will cause river levels to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-180514-
/O.CON.KSGF.FL.W.0086.000000T0000Z-200518T1108Z/
/RBXM7.1.ER.200517T1146Z.200518T0000Z.200518T0508Z.NO/
915 AM CDT Sun May 17 2020

...For the Roubidoux Creek Near Waynesville...
 * At  8:30 AM Sunday The stage was 7.6 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.6 feet by this 
  evening.  The river will fall below flood stage around midnight.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville flood.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Roubidoux Creek
  Waynesville       7   7.6 Sun 08 AM   6.0   4.1   3.6

&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222

$$

MOC169-180514-
/O.CON.KSGF.FL.W.0083.000000T0000Z-200519T0705Z/
/BIGM7.1.ER.200517T0231Z.200518T0000Z.200519T0105Z.NO/
915 AM CDT Sun May 17 2020

...For the Big Piney  below Fort Leonard Wood East Gate...
 * At  8:00 AM Sunday The stage was 8.7 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.5 feet by this
  evening.  The river will fall below flood stage tomorrow evening.
* Impact...At 15.0 feet...Moderate flood stage. Water at the lower TA 
  250 Training Ground is three feet deep.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Big Piney River
  Fort Leonard Wo   8   8.7 Sun 08 AM  12.7   6.2   5.1

&&


LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209

$$

MOC209-180514-
/O.EXT.KSGF.FL.W.0085.000000T0000Z-200518T2145Z/
/GLNM7.1.ER.200517T1333Z.200517T1800Z.200517T2145Z.NO/
915 AM CDT Sun May 17 2020

...For the James River at Galena...
* At  9:01 AM Sunday The stage was 15.2 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.5 feet by this
  afternoon.  The river will fall below flood stage late this 
  afternoon.
* Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and 
  Motel one mile south of the gage site. Railey Creek at the rental 
  and hotel area begins to backwater along the James River. (936 FT 
  MSL)

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

James River Basin
  Galena           15  15.2 Sun 09 AM  13.6  11.0   9.4

&&


LAT...LON 3697 9338 3696 9334 3690 9336 3678 9345
      3677 9351 3680 9352 3690 9345

$$

MOC161-180514-
/O.CON.KSGF.FL.W.0084.200517T1942Z-200520T0621Z/
/JRMM7.1.ER.200517T1942Z.200518T1200Z.200519T0621Z.NO/
915 AM CDT Sun May 17 2020

...For the Gasconade River at Jerome...
 * At  8:45 AM Sunday The stage was 12.7 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
  rise to near 17.6 feet by tomorrow morning.  The river will fall 
  below flood stage by early Tuesday morning.
* Impact...At 18.5 feet...Flood waters affect low lying residential 
  areas.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Gasconade River Basin
  Jerome           15  12.7 Sun 09 AM  17.6  13.4   8.8

&&

LAT...LON 3814 9180 3801 9190 3789 9196 3785 9210
      3785 9220 3783 9225 3791 9224 3794 9217
      3794 9207 3814 9196

$$

MOC217-180513-
/O.CON.KSGF.FL.W.0077.000000T0000Z-200519T1108Z/
/HTNM7.1.ER.200515T1133Z.200517T1145Z.200518T1108Z.NO/
915 AM CDT Sun May 17 2020

...For the Little Osage River near Horton...
 * At  8:45 AM Sunday The stage was 43.2 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river has crested and will continue to fall to below
  flood stage by tomorrow morning.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Horton           41  43.2 Sun 09 AM  40.9  37.5  36.7

&&

LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

$$

MOC217-180513-
/O.CON.KSGF.FL.W.0076.000000T0000Z-200520T0138Z/
/NVDM7.1.ER.200514T1312Z.200517T0400Z.200519T0138Z.NO/
915 AM CDT Sun May 17 2020

...For the Marmaton River near Nevada...
 * At  8:45 AM Sunday The stage was 23.3 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river has crested and will continue to fall to below
  flood stage by tomorrow evening.
* Impact...At 24.0 feet...The county road west of the gage, Minnie 
  Ball Road, is impassable.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  23.3 Sun 09 AM  21.5  17.9  13.0

&&

LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
      3794 9432 3784 9440 3784 9452 3784 9461
      3787 9461

$$

MOC185-180513-
/O.CON.KSGF.FL.W.0081.200519T1000Z-200521T1200Z/
/TBVM7.1.ER.200519T1000Z.200519T1800Z.200520T1200Z.UU/
915 AM CDT Sun May 17 2020

...For the Osage River at Taberville...
 * At  8:45 AM Sunday The stage was 20.6 feet. 
* Flood stage is 23.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Tuesday morning and continue 
  to rise to near 23.4 feet by Tuesday early afternoon.  The river 
  will fall below flood stage by Wednesday morning.
* Impact...At 23.3 feet...The handicapped access to the Osage River 
  launch area floods.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Osage River Basin
  Taberville       23  20.6 Sun 09 AM  21.7  23.1  23.0

&&

LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
      3798 9398 3799 9406 3805 9406 3803 9400
      3802 9390

$$
576 
WGUS83 KSGF 171514
FLSSGF
Flood Statement
National Weather Service Springfield MO
1014 AM CDT Sun May 17 2020

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  James River at Galena affecting Stone County 
   
.Heavy rainfall over the past 24 hours will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC209-180614-
/O.EXT.KSGF.FL.W.0085.000000T0000Z-200519T0000Z/
/GLNM7.1.ER.200517T1333Z.200517T1800Z.200518T0000Z.NO/
1014 AM CDT Sun May 17 2020

...For the James River at Galena...
* At 10:01 AM Sunday The stage was 15.5 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.0 feet by this
  afternoon.  The river will fall below flood stage this evening.
* Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and 
  Motel one mile south of the gage site. Railey Creek at the rental 
  and hotel area begins to backwater along the James River. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

James River Basin
  Galena           15  15.5 Sun 10 AM  12.9   9.7   8.8


&&


LAT...LON 3697 9338 3696 9334 3690 9336 3678 9345
      3677 9351 3680 9352 3690 9345

 

$$
760 
WGUS83 KSGF 172052
FLSSGF
Flood Statement
National Weather Service Springfield MO
352 PM CDT Sun May 17 2020

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Roubidoux Creek Near Waynesville affecting Pulaski County 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
  Jacks Fork at Alley Spring affecting Shannon County 
  Gasconade River at Jerome affecting Phelps County 
  Little Osage River near Horton affecting Vernon County 
  James River at Galena affecting Stone County 
  Marmaton River near Nevada affecting Vernon County 
  Osage River at Taberville affecting St. Clair County 
   
.Heavy rainfall over the past 24 hours will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-181151-
/O.EXT.KSGF.FL.W.0086.000000T0000Z-200518T1312Z/
/RBXM7.1.ER.200517T1146Z.200518T0000Z.200518T0712Z.NO/
352 PM CDT Sun May 17 2020

...For the Roubidoux Creek Near Waynesville...
* At  3:30 PM Sunday The stage was 7.8 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.1 feet by this 
  evening.  The river will fall below flood stage around midnight.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville flood.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Roubidoux Creek
  Waynesville       7   7.8 Sun 03 PM   6.2   4.1   3.6


&&


LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222

 

$$

MOC169-181151-
/O.EXT.KSGF.FL.W.0083.000000T0000Z-200519T0600Z/
/BIGM7.1.ER.200517T0231Z.200518T0600Z.200519T0000Z.NO/
352 PM CDT Sun May 17 2020

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  3:00 PM Sunday The stage was 9.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.6 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  evening.
* Impact...At 14.0 feet...Water at the lower TA 250 Training Ground is
  two feet deep.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Big Piney River
  Fort Leonard Wo   8   9.1 Sun 03 PM  12.3   6.2   5.1


&&


LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209

 

$$

MOC203-180808-
/O.EXT.KSGF.FL.W.0087.200517T2051Z-200518T0808Z/
/ALYM7.1.ER.200517T1901Z.200517T2030Z.200518T0208Z.NO/
352 PM CDT Sun May 17 2020

...For the Jacks Fork at Alley Spring...
* At  3:30 PM Sunday The stage was 10.6 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river has crested and will continue to fall to below
  flood stage by tonight.
* Impact...At 11.0 feet...Much of Alley Spring Campground floods. 
  Water flows through Alley Spring Campground and isolates the 200 
  Area Camp Sites.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Jacks Fork River Basin
  Alley Spring      9  10.6 Sun 03 PM   7.2   5.8   5.2


&&


LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
      3711 9148 3707 9150 3703 9161 3705 9161
      3708 9154 3712 9154

 

$$

MOC209-181151-
/O.CON.KSGF.FL.W.0085.000000T0000Z-200519T0000Z/
/GLNM7.1.ER.200517T1333Z.200517T1717Z.200518T0000Z.NO/
352 PM CDT Sun May 17 2020

...For the James River at Galena...
 * At  3:46 PM Sunday The stage was 15.3 feet. 
* Flood stage is 15.0 feet. 

* Forecast...The river has crested and will continue to fall to below
  flood stage by this evening.
* Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and 
  Motel one mile south of the gage site. Railey Creek at the rental 
  and hotel area begins to backwater along the James River. (936 FT 
  MSL)

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

James River Basin
  Galena           15  15.3 Sun 04 PM  12.9   9.7   8.8


&&


LAT...LON 3697 9338 3696 9334 3690 9336 3678 9345
      3677 9351 3680 9352 3690 9345

 

$$

MOC161-181151-
/O.EXT.KSGF.FL.W.0084.000000T0000Z-200520T0512Z/
/JRMM7.1.ER.200517T2330Z.200518T1800Z.200519T0512Z.NO/
352 PM CDT Sun May 17 2020

...For the Gasconade River at Jerome...
* At  2:45 PM Sunday The stage was 14.2 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to 
  rise to near 17.1 feet by tomorrow early afternoon.  The river will
  fall below flood stage by early Tuesday morning.
* Impact...At 18.5 feet...Flood waters affect low lying residential 
  areas.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Gasconade River Basin
  Jerome           15  14.2 Sun 03 PM  17.0  13.1   8.8


&&


LAT...LON 3814 9180 3801 9190 3789 9196 3785 9210
      3785 9220 3783 9225 3791 9224 3794 9217
      3794 9207 3814 9196

 

$$

MOC217-181151-
/O.EXT.KSGF.FL.W.0077.000000T0000Z-200519T1418Z/
/HTNM7.1.ER.200515T1133Z.200517T1145Z.200518T1418Z.NO/
352 PM CDT Sun May 17 2020

...For the Little Osage River near Horton...
* At  3:45 PM Sunday The stage was 43.0 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river has crested and will continue to fall to below
  flood stage by tomorrow late morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Little Osage River Basin
  Horton           41  43.0 Sun 04 PM  41.5  37.6  36.5


&&


LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
      3796 9444 3796 9451 3796 9458 3798 9462
      3800 9462 3800 9452

 

$$

MOC217-181151-
/O.CON.KSGF.FL.W.0076.000000T0000Z-200520T0138Z/
/NVDM7.1.ER.200514T1312Z.200517T0400Z.200519T0138Z.NO/
352 PM CDT Sun May 17 2020

...For the Marmaton River near Nevada...
 * At  3:45 PM Sunday The stage was 22.8 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.

* Forecast...The river has crested and will continue to fall to below
  flood stage by tomorrow evening.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Marmaton River Basin
  Nevada           20  22.8 Sun 04 PM  21.5  17.9  13.0


&&


LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
      3794 9432 3784 9440 3784 9452 3784 9461
      3787 9461

 

$$

MOC185-181151-
/O.CON.KSGF.FL.W.0081.200519T1000Z-200521T1200Z/
/TBVM7.1.ER.200519T1000Z.200519T1800Z.200520T1200Z.UU/
352 PM CDT Sun May 17 2020

...For the Osage River at Taberville...
 * At  2:45 PM Sunday The stage was 20.5 feet. 
* Flood stage is 23.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Tuesday morning and continue 
  to rise to near 23.4 feet by Tuesday early afternoon.  The river 
  will fall below flood stage by Wednesday morning.
* Impact...At 23.3 feet...The handicapped access to the Osage River 
  launch area floods.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Osage River Basin
  Taberville       23  20.5 Sun 03 PM  21.7  23.1  23.0

&&


LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
      3798 9398 3799 9406 3805 9406 3803 9400
      3802 9390

$$
384 
WGUS83 KSGF 180025
FLSSGF
Flood Statement
National Weather Service Springfield MO
725 PM CDT Sun May 17 2020



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  James River at Galena affecting Stone County
  Osage River at Taberville affecting St. Clair County
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC209-180055-
/O.CAN.KSGF.FL.W.0085.000000T0000Z-200519T0000Z/
/GLNM7.1.ER.200517T1333Z.200517T1717Z.200517T2201Z.NO/
725 PM CDT Sun May 17 2020

The Flood Warning has been cancelled for: 
 The James River at Galena.
* At  6:46 PM Sunday The stage was 14.5 feet. 
* Flood stage is 15.0 feet. 
* Forecast...The river will continue to fall to 9.7 feet by Tuesday 
  morning.
* Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and 
  Motel one mile south of the gage site. Railey Creek at the rental 
  and hotel area begins to backwater along the James River. (936 FT 
  MSL)

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

James River Basin
  Galena           15  14.5 Sun 07 PM  12.9   9.7   8.8


&&


LAT...LON 3697 9338 3696 9334 3690 9336 3678 9345
      3677 9351 3680 9352 3690 9345

 

$$

MOC185-180055-
/O.CAN.KSGF.FL.W.0081.000000T0000Z-200521T1200Z/
/TBVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
725 PM CDT Sun May 17 2020

The Flood Warning has been cancelled for: 
 The Osage River at Taberville.
* At  6:45 PM Sunday The stage was 20.4 feet. 
* Flood stage is 23.0 feet. 
* Forecast...The river crested below flood stage at 20.7 feet. The 
  river will fall to 20.0 feet by .


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Osage River Basin
  Taberville       23  20.4 Sun 07 PM  20.3  20.0  19.6


&&


LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
      3798 9398 3799 9406 3805 9406 3803 9400
      3802 9390

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 16, 11:52 PM CDT, 48 minutes earlier.

Area forecast discussion, May 16, 11:52 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1152 PM CDT Sat May 16 2020

.SHORT TERM...(This evening through Sunday)
Issued at 200 PM CDT Sat May 16 2020

Main concern will be showers/thunderstorms with heavy rain and
additional flooding potential tonight into Sunday. The good news
is a front should sweep through with drier weather late Sunday and
for much of the upcoming week.

A weak upper level disturbance now over central MO has produced
an area of multicell-scattered convection over the eastern cwfa.
High moisture content in the atmosphere/precipitable water has led
to efficient/heavy rain producing cells that have produced
localized flooding. More scattered showers/storms are expected
this afternoon into the evening. HRRR/HRRR v4 cams seem to be
handling the general picture okay. MLcape values of around 1000
j/kg this afternoon with sfc temperatures in the mid 70s and
modest shear could produce a stronger storm or two with hail, but
overall the focus will be more on localized heavy rain and flash
flooding. The heavy rain/flooding will not be widespread, but it
cold be locally intense.

For tonight, an upper low will lift north into western AR with an
upper level shear axis becoming better defined over the MO Ozarks.
Precip is expected to shift northeast along and east of the shear
axis with time tonight with some additional heavy rain potential
east of a Cassville to Springfield to Osage Beach line through
early Sunday.

Finally a northern stream shortwave will support a cold frontal
passage late tonight and Sunday morning finally putting an end to
the rain. Gusty northwest winds will occur behind the front, but
nothing overly impactful.

.LONG TERM...(Sunday Night through Saturday)
Issued at 200 PM CDT Sat May 16 2020

Temperatures will be cool to start the period with an upper level
low cutting off to our east. A highly amplified blocking upper
level pattern over the CONUS will "slow the weather down a bit"
with a moderating temperatures as a slow moving upper level ridge
builds into our area later in the week. Overall it looks dry for
the work week. We have some modest rain chances late in the week
as the blocking pattern breaks down, but right now nothing highly
impactful is expected for this period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1141 PM CDT Sat May 16 2020

Next round of moderate to heavy rain was pushing into the area as
upper level axis was lifting northwest into south central MO. This
area of rain will mainly affect areas southeast of I44 tonight as
another upper level wave begins to move in from the northwest and
shift the moisture axis eastward. For aviation purposes, this area
of showers and thunderstorms will mainly affect the BBG terminal
and SGF will be on the western fringes. BBG will likely dip into
IFR conditions with the convection and SGF/JLN will likely have
some MVFR conditions. Things should start to improve during the
afternoon hours on Sunday, however a northwest wind gusting to 25
kts will be possible behind the frontal boundary. VFR conditions
are expected by mid to late afternoon and thereafter.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 11 AM CDT Sunday for MOZ070-071-081>083-
     091-092-095>098-103>106.

KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Lindenberg
Hazardous weather outlook, May 16, 7:56 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
756 PM CDT Sat May 16 2020

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
756 PM CDT Sat May 16 2020

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated flooding risk.
  Limited lightning risk.

DISCUSSION...

Showers and a few thunderstorms with heavy rain will remain
possible over the area tonight. The next round of heavier rain
will start pushing north into southern Missouri from Arkansas
later this evening and overnight.

Due to already saturated soils from earlier heavy rain, some
flooding will be possible, especially over south central Missouri
tonight into Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rain is expected to end from west to east Sunday morning and
early in the afternoon as a cold front moves through the area.
Ongoing residual flooding will be likely in some areas Sunday and
Sunday night.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:34 PM CDTRiver Flood WarningSGFPulaski53 hr
May 16, 8:21 PM CDTFlash Flood WatchSGFChristian, Dent, Douglas, Howell, Laclede, Oregon and 9 more15 hr
May 16, 8:33 PM CDTAreal Flood AdvisorySGFBenton, Hickory3 hr
May 16, 9:33 PM CDTRiver Flood WarningSGFPhelps70 hr
May 16, 10:48 PM CDTAreal Flood WarningSGFChristian, Greene, Stone6 hr
May 17, 2:43 AM CDTFlash Flood WarningSGFChristian, Douglas, Laclede, Ozark, Texas, Webster and 1 more9 hr
May 17, 3:19 AM CDTAreal Flood AdvisorySGFDent, Howell, Oregon, Shannon, Texas9 hr
May 17, 4:22 AM CDTAreal Flood AdvisorySGFLaclede, Webster, Wright3 hr
May 17, 4:33 AM CDTAreal Flood WarningSGFChristian, Greene, Stone9 hr
May 17, 4:50 AM CDTFlash Flood WarningSGFTaney7 hr
May 17, 7:22 AM CDTRiver Flood WarningSGFPulaski24 hr
May 17, 11:43 AM CDTAreal Flood WarningSGFChristian, Douglas, Laclede, Ozark, Texas, Webster and 1 more12 hr
May 17, 11:46 AM CDTAreal Flood WarningSGFTaney12 hr
May 17, 12:12 PM CDTAreal Flood AdvisorySGFDent, Howell, Oregon, Shannon, Texas23 hr
May 17, 2:32 PM CDTRiver Flood WarningSGFShannon10 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.